MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-6-HX-SS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that during a coil embolization procedure to treat a patient for an unruptured aneurysm of the basilar artery, the axium coil was detaching prematurely.The coil was placed in the aneurysm.The physician tried to reposition the coil but the coil was detaching too early so the physician left the coil in the aneurysm and completed detachment with the instant detacher to ensure the coil remained in the aneurysm and did not slip into artery.It was noted that there was no friction or difficulty during delivery of the coil.The physician attempted to reposition the coil once or twice but had not attempted to detach the coil.The physician did not rotate the delivery pusher during the procedure.The pushwire was not bent or broken.Continuous catheter flush was administered.There was no patient symptoms or injury associated with the event.The coil was ultimately implanted at the intended location.
 
Additional Manufacturer Narrative
H3: analysis of the axium prime coil (lot no.220178939) found that the axium prime pusher actuator interface (ai) appeared to have detached from within the coupler tube.The ai segment was not returned.It was reported the instant detacher (id) was used with the axium prime coil.The axium prime pusher hypotube break indicator (hbi) was found intact.The axium prime pusher was found bent at ~12.0 cm and ~14.0 cm from the proximal end.In addition, the axium prime pusher was found bent at ~32.4 cm from the distal end.The axium prime pusher release wire coin was found pulled back from lumen stop, the shield coil was found stretched, and the implant coil was not still attached to the pusher.The implant coil was not returned.The release wire was not found extending out of the tip of the pusher.The axium prime pusher was intentionally broke at the hbi and the release wire was pulled out for evaluation of the coin.The release wire coin was found to be visually acceptable.The coin width was measured at 3 locations and found to be within specifications.The coin width was measured @ 0.063 mm to be 0.082 mm, @ 0.127 mm to be 0.106 mm, and @ 0.275 mm to be 0.104 mm (specifications: @ 0.063 mm: 0.063 mm-0.089 mm; @ 0.127 mm: 0.075 mm-0.105 mm; @ 0.275 mm: 0.086 mm-0.108 mm).The inner diameter of the retainer ring was found to be visually acceptable.The retainer ring inner diameter (id) was measured to be 0.0046¿ which is within specification (specification: 0.00455" ±.00010).The inner diameter of the lumen stop was found to be visually acceptable.The lumen stop id was measured to be 0.0024¿ which is within specification (specification: 0.00220-0.0029¿).No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.It is possible the bends at the distal end of the pusher contributed to the event.However, the root cause could not be determined.The implant coil was not returned; therefore, analysis could not be performed and conformance to specification could not be assessed.H6: method code updated to b01.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11258889
Report Number2029214-2021-00122
Device Sequence Number4502266
Product Code KRD
UDI-Device Identifier00847536038523
UDI-Public00847536038523
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2023
Device Model NumberAPB-4-6-HX-SS
Device Catalogue NumberAPB-4-6-HX-SS
Device Lot Number220178939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1